I am scheduled to have breast augmentation surgery in three weeks. I currently use an acne medication that contains 1% salicylic acid. I apply it topically to my face only. Is it safe to continue using this product?
For Breast Augmentation, Should I Discontinue 1% Salicylic Acid Use?
Doctor Answers (5)
Breast Enhancement Surgery
It is doubtful that topical salicylic acid would cause any problem with breast augmentation.
It is doubtful that topical salicylic acid would cause any problem. Check with your surgeon to be sure and follow your surgeon's recommendations.
I suspect your surgeon told you to stop taking aspirin orally prior to your procedure because of the risk of bleeding. Topical salicylic acid should not cause blood thinning, but it is best to check with your surgeon regarding any medication you are taking and whether it is okay to continue to use it.
You might also like...
Salicylic acne medicine -discontinue prior to breast augmentation?
I doubt the absorption would be significant to affect your bleeding during surgery, but it is always safer to discontinue medicines if there is any doubt. I would let your surgeon know and follow his or her advice.
Stop the salicylic acid before breast augmentation
I cannot imagine it makes a difference, and you should confirm with your surgeon, but I would have my patient stop the salicylic acid a week before surgery just in case. Good luck on your surgery.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.